Juvisync Drug Interactions
To ensure a safe treatment with Juvisync, let your healthcare provider know about any other medications, vitamins, or supplements you are taking before beginning treatment. For example, negative interactions may occur if Juvisync is combined with certain drugs, such as certain antibiotics, antifungals, or fibrates. Some of these reactions may increase your risk for potentially serious and even life-threatening complications.
In September 2013, Merck & Co, Inc., announced that it would be discontinuing this medication. It is clear that this decision was made for business reasons, not for safety reasons.
An Overview of Interactions With JuvisyncJuvisync® (sitagliptin/simvastatin) is a prescription cholesterol medication. Because Juvisync contains two different medications, it has the potential to react with quite a few other medications. Some of the drugs that may interact with Juvisync include but are not limited to:
- Amiodarone (Cordarone®, Pacerone®)
- Amlodipine (Norvasc®)
- Boceprevir (Victrelis™)
- Certain antibiotics, such as:
- Certain antifungals, such as:
- Itraconazole (Sporanox®)
- Ketoconazole (Nizoral®)
- Posaconazole (Noxafil®)
- Voriconazole (Vfend®)
- Colchicine (Colcrys®)
- Cyclosporine (Gengraf®, Neoral®, Sandimmune®)
- Diltiazem (Cardizem®, Cardizem CD®, Cardizem LA®, Cartia XT®, Dilacor XR®, Dilt-CD®, Diltia XT®, Dilt-XR®, Taztia XT®, Tiazac®)
- Danazol (Danocrine®)
- Dronedarone (Multaq®)
- Fibrates, such as:
- Grapefruit juice
- Nefazodone (Serzone®)
- Other diabetes medications
- Ranolazine (Ranexa®)
- Protease inhibitors, such as:
- Telaprevir (Incivek™)
- Verapamil (Calan®, Calan SR, Verelan®, Verelan PM, Isoptin®, Covera-HS®)
- Warfarin (Coumadin®, Jantoven®).
Some of these drug interactions with Juvisync may increase your risk for developing serious muscle problems (see Juvisync and Muscle Pain). For people taking Juvisync, if you experience unexplained muscle pain, tenderness, or weakness (especially if they are accompanied by a fever or feeling of illness), it is important to contact your healthcare provider immediately.